“Peliosis Hepatis” Como Complicación del Uso de Anticonceptivos Orales en una Paciente con Mielodisplasia
MetadataShow full item record
“Peliosis Hepatis” as a Complication of the Ise of Oral Contraceptives in a Patient with Myelodysplasia Introduction: Peliosis hepatis (PH) is an uncommon condition in pediatrics; however, it is one of the most serious complications associated with the long-term use of use of steroids. It is characterized by multiple blood-filled cavities, mostly involving the liver. Myelodysplastic Syndrome (MDS) is also a complex and infrequent hematological condition; it may transform into acute leukemia and its treatment requires medications that may lead to PH. Case Report: 13 year-old girl with MDS, refractory cytopenia type. A family donor for SCT was not available, therefore immunosuppressive treatment, steroids and transfusions were initiated. Due to metrorrhage, estrogen was used at high doses. She developed acute abdominal pain; abdominal ultrasound and CT scan showed PH and peritoneal bleeding. Oral contraceptives were decreased resulting in reduction of PH, but a new episode of uterine bleeding causing hypovolemic shock forced a hysterectomy in order to suspend estrogen treatment. Due to lack of response to treatment to SMD, she continued been treated with transfusions as needed, and died 32 months post diagnosis. Discussion: PH is an uncommon and life-threatening condition in children receiving prolonged treatment with steroids. Current modalities of SCT in patients with MDS will replace the need for steroids, thus avoiding this severe complication.